West Virginia, 2007Flash Flood in West Virginia, February 21, 2007
February 21, 2007 · NWS PBZ · 1 event in 1 county or zone
Temeratures above freezing and rainfall caused ice to move and jam along Deckers Creek in and near Morgantown.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temeratures above freezing and rainfall caused ice to move and jam along Deckers Creek in and near Morgantown.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 21, 3:45 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 21, 3:45 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EST WED FEB 21 2007
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
LOW CLOUDS AND FOG HAVE FINALLY CLEARED OUT OVER ALL BUT OUR
SOUTHERNMOST EAST CENTRAL OHIO ZONES THIS AFTERNOON. TONIGHT SHOULD
REMAIN MAINLY DRY. ONLY CONCERN IS IMPACT OF MILDER TEMPERATURES
ON STREAM LEVELS DUE TO SNOW MELT AND ICE JAMMING AND MOVEMENTS. NEXT
LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS THE GREAT LAKES
LATE TONIGHT AND THURSDAY AND BRING A CHANCE OF RAIN AND SNOW
SHOWERS TO THE UPPER OHIO VALLEY REGION DURING THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
GFS AND ECMWF MODEL CONTINUE TO SHOW A MORE ZONAL UPPER LEVEL JET
STREAM FLOW INTO NEXT WEEK, WHICH MEANS GENERALLY A TREND TOWARD
MILDER TEMPERATURES THIS PERIOD. HOWEVER, AT THE START, THERE WILL
BE AN INFLUX OF COLDER AIR WITH THE PASSAGE OF THE CLIPPER-TYPE LOW
PRESSURE SYSTEM THROUGH THE GREAT LAKES THURSDAY AND THURSDAY NIGHT.
THIS WILL ALSO RESULT IN SOME SNOW SHOWERS BUT LITTLE SNOW
ACCUMULATION IS EXPECTED DUE TO THE SHALLOWNESS OF THE ASSOCIATED
UNSTABLE BOUNDARY LAYER. POSTFRONTAL WINDS WILL BECOME BRISK WITH
GUSTS INTO THE 30 MPH RANGE. HIGHS FRIDAY AND SATURDAY WILL BE NO
HIGHER THAN THE 30S.
GFS AND ECMWF MODEL RUNS CONTINUE TO SHOW A DEVELOPING LOW PRESSURE
SYSTEM MOVING NORTHWARD THROUGH THE MISSISSIPPI VALLEY THIS WEEKEND.
THIS WILL DRIVE AN OCCLUDING FRONT THROUGH THE UPPER OHIO VALLEY.
WITH GOOD GULF MOISTURE INFLUX AHEAD OF THIS FRONTAL LIFT,
PRECIPITATION AMOUNTS HAVE THE POTENTIAL TO REACH 0.50 TO 1.00
INCHES IN A 12H PERIOD. WITH SNOWMELT YIELDING 1-2 INCHES OF WATER
EQUIVALENT, THIS SITUATION WILL HAVE TO BE MONITORED FOR ITS IMPACT
ON AREA STREAMS AND RIVERS. THE OTHER CONCERN IS THE INITIAL
PRECIPITATION TYPE EARLY SUNDAY, AS TEMPERATURES CAN BE SUBFREEZING
AT LOWLEVELS. SO A MIX WAS MENTIONED.
MUCH OF NEXT WEEK WILL HAVE TEMPERATURES NEAR NORMAL AND
PRECIPITATION AMOUNTS SHOULD BE LIGHT, WHICH IS TYPICAL FOR A ZONAL
JET STREAM PATTERN.
&&
.AVIATION /21Z-18Z/...
LARGE AREA OF LOW STRATUS AND FOG CONTINUES TO ERODE SOUTHWARD. ONLY
TERMINAL STILL AFFECTED BY IFR CONDITIONS IS ZZV...AND EXPECT LOW
CLOUDS TO SCATTER OUT AT ZZV DURING NEXT HOUR OR TWO. VFR CONDITIONS
ARE FORECAST TO CONTINUE ACROSS THE REGION TONIGHT.
NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS THE GREAT LAKES
LATE TONIGHT AND THURSDAY. MID CLOUDS AHEAD OF SYSTEM SHOULD SLIDE
INTO THE UPPER OHIO VALLEY REGION TOWARD DAWN THURSDAY WITH CLOUD
BASES LOWERING TO AROUND 3000 FEET BY LATE MORNING. SCATTERED RAIN
AND SNOW SHOWERS WILL OCCASIONALLY REDUCE VISIBILITY TO MVFR MAINLY
DURING THE AFTERNOON THURSDAY. SURFACE WINDS WILL BECOME WEST WITH
GUSTS NEAR 25 KT AT TIMES.
&&
.MARINE...
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
66/11/66/
Hazardous weather outlook, Feb 21, 3:47 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EST WED FEB 21 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-220900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
347 AM EST WED FEB 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING.
SATURATED AIR MOVING ACROSS SNOW COVERED GROUND WILL CAUSE AREAS
OF DENSE FOG INTO MID MORNING. TRAVELERS SHOULD ALSO BE AWARE OF
RUNOFF FROM MELTING SNOW FREEZING ON UNTREATED ROADS THIS MORNING
AS TEMPERATURES FALL BACK BELOW FREEZING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Monongalia
- When
- February 21, 5:17 PM EST to 6:18 PM EST
- Where
- Monongalia County, Morgantown
- Cause
- Ice Jam
- Reported by
- Emergency Manager
- Coordinates
- 39.620, -79.950
Flash flooding occured due to an ice jam along Deckers Creek flooding roads in and near Morgantown.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, February 21, 20071 death · 1 event
- Hail and Damaging Wind in South Carolina, February 21, 200750 kt wind · 2 events
- Hail in Tennessee, February 21, 20070.88 in hail · 1 event
- Funnel Cloud in Washington, February 21, 20071 event
- Heavy Snow in Alaska, February 21 to 22, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14374.